Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 24, 2000, 6:52 AM EDT for Brunswick County, Greensville County, City of Emporia, Virginia; Northampton County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2000, 6:52 AM EDT (10:52 UTC)
- Expired
- Jul 24, 2000, 9:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Greensville County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 241057 FFWAKQ NCC131-VAC025-081-595-241300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 652 AM EDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA CITY OF EMPORIA IN SOUTHEAST VIRGINIA BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 900 AM EDT * AT 645 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN AND AROUND THE CITY OF EMPORIA...AS WELL AS FLOODING ALONG SECONDARY ROADS ACROSS THE TRI COUNTY AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS THE REGION DURING THE OVERNIGHT HOURS. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. $$ HESS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:34 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 4:34 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 400 AM EDT MON JUL 24 2000 ...FLASH FLOOD WATCH BEING ISSUED FOR SRN VA AND NERN NC... TDY...CURRENT SAT PIX...SFC DATA...UPR SNDGS AND UPR PLOTS POINT TO WDSPRD RAINS OVR THE AREA THRU THE DAY...AND INTO AT LEAST PART OF TNGT. RDU HAS ISSUED FFW FOR SVL COUNTIES ALRDY...AND BASED ON AREA RADARS...SOME RAINFALL AMOUNTS OVER 2" PER HR...PARTICULARLY UNDER THE ENHANCED CLOUDS IN IR SAT PIX. BEST CNVCTN OVR CSTL NC NOW...BUT SOME CNTRL NC OBS SHOWING NEARLY AN INCH OF RAIN IN AN HOUR WITHIN THE HEAVIER RAIN. TRENDS SUGG BEST LLVL CNVRGNC AND MIDLVL VVEL WL TRACK THRU ERN NC AND SRN/SERN VA THRU TDY...EXITING OFF THE DELMARVA THS EVE AND OVRNGT. DVLPG RAIN IN ERN NC SHUD BECOME ENHNCD LTR THS MORN AND AFTN AS UPR DYNMCS OVR SRN TN VALLEY TRACK INTO OUR AREA. DECENT WSHFT AT LLVLS ALG WTH 2 LLJS ONE ERLY/UPSLP AND THE OTHER S TO SW THRU ERN CAROLINAS...SO COMBO OF LLVL SPD CNVRGNC AND DIRECTIONAL CNVRGNC WL RESULT IN RAIN EVERYWHERE. INLAND AREAS WL MAINLY SEE RAIN...WTH SRN VA AND NERN NC SEEING CHCS FOR THUNDER. ISSUING FFW FOR SRN VA AND NERN NC... AS AVC TO EMPORIA ALRDY SEEING HVY RAIN...AND FKN THRU HMPTN RDS AND NERN NC CUD SEE SOME URBAN TYPE FLOODING IN HEAVIEST DOWNPOURS. FFG IS HGH...BUT FLOODING IN CNTRL NC SUGG THAT RAINFALL AMOUNTS SHUD APPCH FFG LVLS IN HEAVIEST DOWNPOURS. TEMPS WL ONLY RISE A LTL THRU THE DAY...AND NE WNDS WL INCRS...ESPLY ON THE COAST...THEN TREND E ARND ORF/ECG. TNGT...HEAVIEST RAIN AND TSTMS SHUD END BEFORE MDNGT AS UPR DYNMCS AND LLVL CNVRGNC SHIFT TO DELMARVA AND OFFSHORE...BUT SOME LINGERING SCT SHRA ACTVTY BEYOND MDNGT. WTH CONT CLOUD CVR...TEMPS NOT FALLING MUCH...ARND 70 ORF/ECG TO MID/UPR 60S EVERYWHERE ELSE. NE WNDS WL BECOME LGT AS THE UPR IMPULSE EXITS. TUE...SLOW JULY UPR FLO...SO EVEN THO UPR TROF AXIS REMAINS W OF OUR AREA...NXT DFNTV UPR IMPULSE NOT RESOLVED WELL IN MDLS...AS SOLNS DIVERGE QUITE A BIT IN THE 36+ HR TIMEFRAME. SOME BRKS IN CLOUD CVR PSBL...BUT WTH DEEP MOISTURE...STILL HGH CHC POPS IN MOST AREAS...TO LKLY IN SBY AREA...WTH TEMPS HVG A CHC TO RISE A LTL MORE...TO MID/UPR 70S...WTH THE PSBLTY OF A FEW BRKS OF SUN. XTND...UPR TROF NOT BUDGING MUCH...AND TIMING OF NXT UPR IMPULSE A LTL IN QUESTION...BUT GRNLY CONTD CHCS FOR SHRA/TSRA THRU THE XTND... AND TEMPS MAY HV A CHC TO RISE TO ARND 80 AND LWR 80S TWD THE MDL/END OF THE WK WTH THE CHC OF SOME MORE SUN...ESPCLY IF SFC WNDS OVR THE AREA DO SHFT MORE S AS CURRENTLY FCST. CSTL WTRS...NE WNDS INCRSG...BUT REMAINING JUST BELOW SCA. ONSHORE FLO WL KICK SEAS JUST INTO SCA LVLS OFF DELMARVA. .AKQ....FLASH FLOOD WATCH NCZ012>017-030>032-VAZ065-066-079-087>098 AND SCA ATLC WTRS FROM FENWICK ISLAND TO PARRAMORE ISLAND. NS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:00 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Hampton, City of Newport News and 1 more | 2 hr |
| Jul 24, 10:50 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, York, City of Franklin, City of Hampton, City of Newport News and 2 more | 115 min |
| Jul 24, 2:15 PM EDT | Tornado Warning | AKQ | City of Virginia Beach | 40 min |
| Jul 24, 12:28 PM EDT | Severe Thunderstorm Warning | AKQ | Camden | 32 min |
Nearby
Flash Flood Warnings in Virginia, 2000Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.